What about a small dose of valium? 2.5 mg won't leave you feeling sleepy but might be just enough to take the edge off of the symptoms. It worked for me when I was having trouble at computer screens. Unfortunately, none of the anti-dizzy meds did anything for me.
It depends on how you react to valium. I took 2mg of valium for anxiety. It made me space out really bad. When I realized what was happning I quit taking it and went directly to my boss. I told him that I realize I had not been myself all week and that it was due to my medication. He told me he was glad I was feeling better.
Well a month later he gave me a review. He did it the week I was on the valium. Needless to say it was a horrible review. He did say however that I was doing much better now that I was not on the medication I had been on. I later got hurt at home & had to go on medical leave.......found out from my short term disability papers that I had been terminated...I really believe that if I had not taken the valium I would not be in this situation today. Moral of the story: Make sure you know how you are going to react before you go to work. I would try staying home for a couple of days so you will know how you are going to react.
Wishing you the best
if you become physically dependant upon Valium the withdrawls will make the dizziness seem like a cake walk. If you use Valium use it for a very short period of time. And even though low dosage is 2mg it effects people differently. In the UK they will not prescibe it for more than 4 weeks. And don't get talked into Xanax or Clonazepam or any other Benzodiazepine at 2mg as that is actually a fairly high dosage. Valium works on your brains gaba receptors. It doesn't cure anything. It just dumbs you down so you don't notice your symptoms as much. This is the voice of experience speaking. Nasty stuff. I'd keep looking for a cause. Short term treatment of symptoms may help while you find that cause.
I took dramamine for my dizziness when it was at it's worst. It made me feel a little better. Made it at least bearable. Calmed things down for me. I know a lot of people get really drowsy on dramamine, so it may not be helpful for you. I don't get sleepy from it at all. But as with all vestibular suppressant realize that taking it long term will hinder compensation and recovery. So take it when you need it, not all the time. I'm sorry I don't have any other suggestions, I never tried anything else. Good Luck and feel better soon!
I think if you take these drugs in a very small dosages it can help take the edge off and get you through while you recover. I have been taken a really small dosage of Klonopin or Clonazepam (.125 to .250) I take this at night . Before I was diagnosed as vestibular and started VRT I developed insomnia amongst the rest of my anxiety, depression and Vestibular symptoms. I am around 90% most days so it did not hinder my recovery. I would like to come off this and the Zoloft also small dosage of 50mg's. I gained a little weight from this. I just do not want to screw up all the progress so I am trying harder to lose weight with excercise anjd diet.
Can I assume you are in Australia? Which state? I am in Melbourne and saw a doctor who prescribed me Amitriptylene and Sandomigran (both migraine medication). I had great results with both of them. Of course we can't assume that they're the right thing for you, but hopefully this doctor will be able to diagnose your condition. He is a neurologist but I think he specialises in balance disorders so I can highly recommend him. Let me know if you're interested in his details.
Ps. It was an Australian on this dizzy board who referred me to him, so this board was a godsend to me.
Are you referring to Dr John Waterston at the Cabrini Medical Centre?
I recently am recovering from an inner ear infection, and the doctor gave me something called Mezicline or something like that. It worked well for the dizziness, but it does cause a small amount of brain fog. I think it would be a lot better than taking Valium, which is very addicting.
Im in New South Wales. I am currently taking valium 1.25mg I quarter the tablets because I found that taking a half tablet of 2.5mg that I was feeling too sleepy during the day. I take it on bad days. I am not worry about being addicted to valium. I have had it before for another reason.
How about contacting Dr Chambers and asking him whether he has any colleagues in NSW? The medication he put me on virtually eliminated my dizziness, so it's worth investigating the neurological route. His number is 03 9435 2477.